I have not had personal experience of Mum taking rivastigimine. Is that the doctors advice for Dad to stop taking the tablets? Mum used to suffer with Sundowning and still does from time to time. She is in a residential care home. In the early stages she was given Resperidone which quite frankly made her like a zombie and she was taken off of them for that very reason. This was given to stop extreme aggression.
I am hoping that someone on here will may be able to help you through the sundowning times.
If you are in any doubts have a word with Dad's doctor yourself, it cannot do any harm.
My husband takes Rivastigmine and has been fantastic on these he was on Memantine before. His dosage is 3 mg morning and evening. Could not up the dosage as it made him really sick. He does sundown too and wakes up a lot at night but rather then it being the medication its a new phase x
Just wanted to let folks know that stopping seems to have eased the sundowning (so far) so a calming effect but increased Dad's confusion. Which just goes to show that there are no easy decisions where dementia is concerned. Love to you all this Easter.